# SDR L83R2014FA0000356

- Difficulty date: September 27, 2013
- Submitted: May 30, 2014
- Operation: General aviation
- Aircraft: N9ACQC
- Make and model: Bombdr DHC8402
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Cover
- Part number: LA471421
- Condition: Cracked
- Location: Nlg Wow Sensor
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WOW SENSOR COVERS USED TO SHIELD WOW SENSORS LOCATED ON NLG ASSEMBLIES HAVE EXHIBITED WELD CRACKING.  THE RESULT OF A WELD CRACK MAY CAUSE THE WOW SENSOR COVER TO BEND AT THE UPPER MOUNTING TABS DURING NLG RETRACTION.  THIS BEND COULD RESULT IN THE DISPLACEMENT OF THE WOW SENSOR COVER.  DISPLACEMENT OF THE WOW SENSOR COVER MAY IMPEDE THE DEPLOYMENT OF THE NLG.  WOW COVER, OEM WOW COVERS PN 47142-1, 47142-3 HAVE ALSO BEEN AFFECTED.  ACFT MFG HAS RELEASED SL DH8-400-LS-32-038 TO PARTIALLY ADDRESS SOME OF THE CRACKING ISSUES ON ALL IN SERVICE PARTS.  ACFT EXPERIENCED A NLG FAILURE TO EXTEND.  THE RESULTING OF SAIB( SWISS ACCIDENT INVESTIGATION BOARD) REPORT INDICATED THAT A FRACTURED WOW COVER MAY HAVE BEEN 1 FACTOR THAT PREVENTED THE NLG TO PROPERLY EXTEND.  THIS REPORT ALSO INDICATED A STATIC OVERLOAD CONDITION WAS APPLIED TO THE WOW COVER MOUNTING SYS.  FURTHER REVIEW BY THIS MFG HAS DETERMINED THAT THE WOW COVER DESIGN CANNOT TOLERATE STATIC OVERLOAD.  THE WOW COVER WAS DESIGNED AND MFG AS A NOT-LOAD BEARING COVER FOR THE WOW SENSOR.  MFG CONCERN IS THAT THE IN-SERVICE MOUNTING CONFIGURATION IMPARTS LOAD UPON THE COMPONENT IT WAS NEVER INTENDED.
